Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Single Dose of Ativan (lorazepam) OK to take with Atripla?
Mar 3, 2011

Prior to starting on HIV meds, I had taken Ativan previously to help with dental appointments. I have now been on Atripla for over 3 years. I am about to go to the dentist next week for some potentially major dental work. I told my dentist about the prior use of Ativan, and he said he prefers to use Halcion. I saw on the Atripla Package Insert where it specifically says do not take Halcion (triazolam) or Versed (midazolam) while taking Atripla. But it doesn't mention Ativan or even say 'or any other medications in the same class' as the other two. So my question is, are there any known side effects/contraindications for Atripla and Ativan? This would just be a one-time, day-of-procedure usage. Should I be okay to take it? Or am I gonna have to tough it out with Novacaine alone?

Response from Dr. Fawcett

Both Ativan and Halcion are benzodiazepines, which have sedative and sleep-inducing effects. The blood levels of benzodiazepines can reach dangerously high levels when combined with Atripla. With certain benzodiazepines such as Versed (midazolam -used in surgery) and triazolam (for sleep), the reaction can be fatal. Both Ativan and Halcion are listed as contraindicated when used with Atripla. Discuss this with your primary care physician as well as dentist novacaine may be your best bet.



Previous
Really weird question regarding HIV / AIDS that's bothering me
Next
gonorrhea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement